Tennessee, 2011Tornadoes and Hail in Tennessee, March 23, 2011
March 23, 2011 · NWS OHX · 19 events in 12 counties and zones
During the afternoon through early evening hours on Wednesday, March 23rd, as a strong low pressure system moved across the Ohio Valley Region, an associated strong cold front approached and moved across Middle Tennessee. This resulted in a severe weather outbreak across much of the mid state.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $596,000
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the afternoon through early evening hours on Wednesday, March 23rd, as a strong low pressure system moved across the Ohio Valley Region, an associated strong cold front approached and moved across Middle Tennessee. This resulted in a severe weather outbreak across much of the mid state. Three confirmed tornadoes, one of which was an EF2, multiple funnel cloud and hail reports, along with a couple of thunderstorm wind damage events, occurred across this area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Mar 23, 11:21 AM CST, 1 hour 49 minutes earlier.
Area forecast discussion, Mar 23, 11:21 AM CST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1221 PM CDT WED MAR 23 2011
.AVIATION...BNA/CSV...CDFNT APPROACHING MID TN FROM THE NW. LOOK
FOR CONVECTION TO SPREAD ACROSS THE MID STATE DURING THE AFTERNOON
AS AIR MASS BECOMES INCREASINGLY UNSTABLE. AM EXPECTING TEMPO TS
MID TO LATE AFTN WITH LOW VSBY AND CIGS AND GUSTY WINDS. WIND
SHIFT EXPECTED THIS EVENING WITH THE FROPA, W/ LOW CLOUDS
RETURNING TOMORROW MORNING WITH THE OCCLUDED FNT.
&&
.PREV DISCUSSION... /ISSUED 1126 AM CDT WED MAR 23 2011/
UPDATE...
PRESENT FORECAST PACKAGE APPEARS TO BE IN VERY GOOD SHAPE SO THE
ONLY CHANGE...WHICH WILL BE ISSUED SOON...WILL BE TO STREAMLINE THE
MORNING WORDING.
A FEW SHOWERS WERE DEVELOPING LATE THIS MORNING OVER NORTH PART OF
MIDDLE TN. MEANWHILE...THE COLD FRONT WAS STILL WELL BACK TO OUR
WEST... AND EXTENDED FROM THE SFC LOW NEAR INDY SOUTHWESTWARD TO
NEAR ST LOUIS...FORT SMITH...AND DALLAS. SCATTERED SHOWERS AND
STORMS ARE POSSIBLE ANYWHERE IN THE PRE-FRONTAL ENVIRONMENT THIS
AFTERNOON... AND ESPECIALLY ALONG AND NEAR THE FRONT. FRONTAL
PASSAGE SHOULD OCCUR BY 00Z IN OUR NORTHWEST COUNTIES... AND
BEFORE MIDNIGHT IN THE EASTERN COUNTIES.
MOST OF MIDDLE TN IS IN SPC SLIGHT RISK AREA THS AFTERNOON AND
EVENING. BEST CHANCE FOR SEVERE STILL APPEARS TO BE IN OUR
NORTHEAST COUNTIES WHERE MAX INSTABILITY IS EXPECTED. INDIVIDUAL
STORMS SHOULD MOVE RAPIDLY EAST AT 40 TO 50 MPH BASED ON MORNING
BALLOON DATA AND FORECAST WIND PROFILE.
PREV DISCUSSION... /ISSUED 621 AM CDT WED MAR 23 2011/
UPDATE...FOR AVIATION.
AVIATION...12Z TAFS.
LOW PRESSURE WILL CROSS THE OHIO VALLEY TODAY AND THIS
EVENING...SETTING OFF SCATTERED TSRA ACROSS THE REGION. SEVERE WX
IS POSSIBLE...MAINLY HAIL AND WIND GUSTS. OTHERWISE...GUSTY SSW
WINDS TO 25KT ARE EXPECTED THROUGH TODAY AND THE EVENING. BASED ON
UPPER AIR OBSERVATIONS...WILL INCLUDE LLWS REMARK THIS MORNING FOR
40KT 2KFT WINDS. MAINLY VFR TODAY...BUT BRIEF MVFR/IFR POSSIBLE
WITH TSRA. A DRY LINE AND COLD FRONT WILL SWEEP SCT TSRA OUT OF
THE AREA EARLY EVENING. THE FROPA WILL REACH BNA AROUND 00Z...AND
CSV ABOUT 03Z...WITH NW WINDS AND VFR FOLLOWING.
13
PREV DISCUSSION... /ISSUED 319 AM CDT WED MAR 23 2011/
DISCUSSION...
FORECAST REASONING WILL LEAN TOWARD A CONSENSUS MODEL SOLUTION
COMPROMISE FOR THE FORECAST PERIOD UNLESS OTHERWISE NOTED.
MAIN FORECAST QUANDARIES...POTENTIAL SVR WX IMPACTS ACROSS MID
TN THIS AFTERNOON AND INTO THE EARLY EVENING HOURS.
AS FOR TODAY...STARTING OFF THIS MORNING WITH GENERALLY HIGH LEVEL
CLOUDINESS WITH RATHER WARM TEMPS...MAINLY IN THE LOW TO MID 60S...
CLOSE TO SEASONABLE HIGHS FOR THIS TIME OF YEAR. BIG CHANGES IN
STORE FOR TODAY...AS A STRONG COLD FRONT IN ASSOCIATION WITH A
SFC LOW MOVING ACROSS THE N OHIO VALLEY REGION...MOVES TO THE MS
RIVER VALLEY BY EARLY THIS AFTERNOON...AND INTO THE MID STATE
EARLY THIS EVENING...BEFORE EXITING THE MID STATE AFTER MIDNIGHT.
SPC DAY ONE CONVECTIVE OUTLOOK HAS PLACED LOCATIONS GENERALLY
ALONG AND E OF I-24 AND LOCATIONS N OF A WOODBURY TO SPENCER LINE
IN A SLIGHT RISK OF SVR TSTMS FOR TODAY...WITH MAIN CONCERNS BEING
DAMAGING WINDS AND LARGE HAIL.
BELIEVE MAIN IMPACTS WILL BE DURING THE AFTERNOON THRU EARLY
EVENING HOURS...AND WILL GO WITH A CHANCE OF TSTMS W AND S...BUT
OVER THE ABOVE MENTIONED SLIGHT RISK AREA...LIKELY TSTMS...WITH
SOME ISOLATED SVR TSTMS POSSIBLE. BEST DYNAMICS FOR THIS SYSTEM
CONTINUE TO BE NE OF THE MID STATE...NE KY...WV...AND W OHIO...IN
THE VICINITY OF THE SFC LOW. HOWEVER...WOULD NOT BE SURPRISED TO
SEE SOME SORT OF A SQUALL LINE MOVING ACROSS THE MID STATE DURING
THE AFTERNOON HOURS...WITH BEST SVR WX POTENTIAL IN THE NASHVILLE
METRO AREA BETWEEN DURING THE MID AFTERNOON HOURS...AND ACROSS THE
CUMBERLAND PLATEAU DURING THE LATE AFTERNOON HOURS.
WILL GO WITH A TRANSITION OF A SLIGHT CHANCE OF SHWRS THRU THE MID
MORNING HOURS...TO A CHANCE OF TSTMS DURING THE LATE MORNING HOURS...
AS INSTABILITY BECOMES BEST ENHANCED ACROSS THE W HALF OF MID TN
BY AROUND NOON. EXPECT TEMPS TO RISE INTO THE MID 70S BY THE EARLY
AFTERNOON HOURS...WITH SKY BECOMING CLDY...BEFORE THE FRONT MOVES
THRU THE AREA.
AS FOR TONIGHT...BELIEVE THAT SCT SHWRS/TSTMS...LIKELY SHWRS/TSTMS
PLATEAU...WILL BE ONGOING THRU THE EVENING HOURS...GENERALLY
ACROSS AREAS ALONG AND E OF I-65. MODERATE RAINFALL ACROSS THE
CUMBERLAND PLATEAU REGION IS ALSO EXPECTED...BEFORE THIS EVENT
MOVES E OF THE MID STATE AFTER MIDNIGHT. ALSO EXPECTING AN OVERALL
DECREASE IN CLOUDINESS AS THE NIGHT PROGRESSES...WITH MOST
SIGNIFICANT CLEARING AFTER MIDNIGHT. LOWS ARE EXPECTED TO BE
MAINLY IN THE 40 TO 45 DEGREE RANGE ACROSS THE MID STATE.
AS FOR THU...HIGH PRESSURE INFLUENCES SFC AND ALOFT ARE EXPECTED
TO BUILD ACROSS THE MID STATE. AFTERNOON HIGH TEMPS ARE ALSO
EXPECTED TO BE 20 OR MORE DEGREES BELOW VALUES FOR THIS AFTERNOON...
AND EVEN BELOW SEASONABLE NORMS FOR THIS TIME OF THE YEAR. WILL
GO WITH A RANGE FROM LOW 50S NEAR THE TN/KY BORDER TO AROUND 60
NEAR THE TN/AL BORDER...WITH AFTERNOON HIGH TEMPS ONLY AROUND 50
ACROSS THE CUMBERLAND PLATEAU REGION OF THE MID STATE.
AS FOR THU NIGHT...LOOK FOR CONTINUED RIDGING INFLUENCES ACROSS
THE MID STATE...DRY CONDITIONS...CLEARING SKIES...AND LOWS IN
THE MID 30S...AROUND 30 PLATEAU.
AS FOR FRI...SLY SFC WINDS WILL RETURN TO THE MID STATE...AS
YET ANOTHER LOW PRESSURE SYSTEM DEVELOPS OUT OF THE S PLAINS...
AND USHERS A WARM FRONT CLOSE TO THE TN/AL BORDER BY SAT MORNING.
ALSO...UPPER LEVEL RIDGING DISSIPATES...ALLOWING FOR WEAK
DISTURBANCES IN THE FLOW ALOFT...WILL CONTINUE TO MOVE INTO THE
MID STATE ALSO. THINK THAT THERE WILL BE A POTENTIAL FOR
INCREASING CLOUDINESS...AND EVEN A SLIGHT CHANCE FOR SHWRS...ACROSS
NW PORTIONS OF THE MID STATE DURING THE AFTERNOON HOURS. ANTICIPATE
A REBOUND TO SEASONABLY NORMAL HIGH TEMPS...WITH UPPER 50S N
TO MID 60S S.
AS FOR THE REMAINDER OF THE FORECAST PERIOD...MODELS CONTINUING TO
SHOW SOME DIFFERENCES IN THEIR SOLUTIONS...BUT OVERALL ALSO CONTINUE
TO SHOW AN UNSETTLED WX PATTERN THRU THE FIRST PART OF NEXT WEEK.
AS STATED IN YESTERDAY'S AFTERNOON DISCUSSION...SUNDAY STILL LOOKS
LIKE THE THE BEST DAY FOR THE UPCOMING WEEKEND FOR RAINFALL...WHILE
THE MODELS ALSO CONTINUE TO AGREE THAT YET ANOTHER WELL DEFINED
LOW PRESSURE SYSTEM WILL BRING ANOTHER ROUND OF SHWRS AND TSTMS
TO THE AREA DURING THE DAY ON MON AND INTO TUE.
31
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
ROSE
Hazardous weather outlook, Mar 23, 4:00 AM CST, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT WED MAR 23 2011
TNZ005>011-022>034-056>066-075-077>080-093>095-240000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
500 AM CDT WED MAR 23 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR LOCATIONS
GENERALLY ALONG AND EAST OF INTERSTATE 24...AND ALONG AND
NORTH OF A MURFREESBORO TO SPENCER LINE...THIS AFTERNOON
THROUGH THE EARLY EVENING HOURS. MAIN CONCERNS ASSOCIATED
WITH THIS POSSIBLE SEVERE WEATHER EVENT ARE DAMAGING WINDS
AND HAIL WITH A DIAMETER SIZE OF ONE INCH OR GREATER.
STRONG THUNDERSTORMS WILL ALSO BE POSSIBLE DURING THE
AFTERNOON AND EARLY EVENING HOURS ACROSS THE ENTIRE MID
STATE. STRONG GUSTY WINDS AND HAIL WILL BE THE MAIN
CONCERNS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED.
SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN
31
In the hours before
Local storm report, Mar 23, 12:52 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
152 PM CDT WED MAR 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM HAIL 3 N LEBANON 36.25N 86.32W
03/23/2011 E0.50 INCH WILSON TN TRAINED SPOTTER
TRAINED SPOTTER RPT HAIL COVERING THE GROUND
&&
TBOUCHERSpecial weather statement, Mar 23, 1:08 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
208 PM CDT WED MAR 23 2011
TNZ011-031>034-232015-
FENTRESS-JACKSON-OVERTON-PICKETT-PUTNAM-
208 PM CDT WED MAR 23 2011
...SIGNIFICANT WEATHER ADVISORY FOR FENTRESS...JACKSON...OVERTON...
PICKETT AND PUTNAM COUNTIES...
AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ALGOOD...OR NEAR COOKEVILLE...MOVING EAST AT
45 MPH.
PEOPLE IN JACKSON...OVERTON...PUTNAM...SOUTHERN FENTRESS AND SOUTHERN
PICKETT COUNTIES...INCLUDING THE CITY OF ALGOOD...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
HAIL UP TO PENNY SIZE IS EXPECTED WITH THIS STORM.
JOHNSTONE
Event by event
10 hail, 3 tornado, 3 thunderstorm wind, 3 funnel cloud. Local standard time, as filed.
Hail, White
- When
- March 23, 1:10 PM CST
- Where
- White County, 1.27 mi NE of Yankeetown
- Measured
- 1.5 in hail
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 35.993, -85.415
Report of broken car windows. Amount of cars receiving this damage and the particular car windows and specific damage amounts were unknown.
Hail, Cumberland
- When
- March 23, 1:32 PM CST
- Where
- Cumberland County, 1.12 mi W of Oak Hill
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 35.980, -85.040
Hail occurred near U.S. Highway 70 North.
Hail, Wilson
- When
- March 23, 4:45 PM CST
- Where
- Wilson County, 1.35 mi SSE of Mt Juliet
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 36.182, -86.509
Hail was reported to have occurred near West Wilson School on Lebanon Road.
Hail, Davidson
- When
- March 23, 4:58 PM CST
- Where
- Davidson County, 1.36 mi SE of Donelson
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.156, -86.633
Hail, Clay
- When
- March 23, 5:01 PM CST
- Where
- Clay County, Celina
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 36.550, -85.500
Tornado, Wilson
- When
- March 23, 5:19 PM CST to 5:27 PM CST
- Where
- Wilson County, 1.94 mi SW of Holmes Gap to 4.77 mi NNE of Cottage Home
- Rating
- EF1
- Path length
- 5.65 mi
- Path width
- 100 yd
- Property damage
- $200,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.099, -86.093
Damage consisted of hundreds of trees being uprooted or snapped along a nearly continuous path. Several homes suffered significant roof damage, along with a couple of barns and outbuildings being destroyed. The tornado clipped the far southwestern tip of Smith County as it moved into DeKalb County. The tornado moved across the north side of the town of Alexandria where tree and roof damage was noted. The last evidence of damage was along Lower Helton Road 2 miles east of Alexandria. Maximum wind speeds associated with this tornado were estimated to be around 100 mph.
Hail, Smith
- When
- March 23, 5:25 PM CST
- Where
- Smith County, Brush Creek
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.120, -86.030
Hail, Overton
- When
- March 23, 5:29 PM CST
- Where
- Overton County, 1.38 mi N of Monroe
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.450, -85.250
Quarter sized hail was reported near Monroe.
Hail, Fentress
- When
- March 23, 5:42 PM CST
- Where
- Fentress County, 1.67 mi E of Helena
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 36.430, -84.990
Thunderstorm Wind, Lawrence
- When
- March 23, 5:45 PM CST
- Where
- Lawrence County, 1.32 mi ESE of Webber City
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.340, -87.280
A structure received roof damage on Dooley Road. Specific information concerning the type of structure, amount of damage to structure, and associated damage costs, were unknown.
Hail, Fentress
- When
- March 23, 5:46 PM CST
- Where
- Fentress County, 1.11 mi W of Jamestown
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.430, -84.940
Quarter sized hail was reported by a spotter near Jamestown.
Tornado, White
- When
- March 23, 5:54 PM CST to 6:06 PM CST
- Where
- White County, 2.29 mi WNW of Cassville to 1.62 mi SW of Sparta
- Rating
- EF2
- Path length
- 9 mi
- Path width
- 100 yd
- Property damage
- $350,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.960, -85.639
Damage began near the intersection of Indian Mound Road and Old Smithville Highway. Hundreds of trees were uprooted or snapped along a nearly continuous 9 mile path. Three homes had complete roof loss and a mobile home was completely destroyed with debris scattered over a large area. Around a dozen barns and outbuildings were destroyed. The last evidence of damage was just southwest of downtown Sparta on Iris Drive. Maximum wind speeds associated with this tornado were estimated to be around 115 mph.
Hail, Cannon
- When
- March 23, 5:55 PM CST to 5:57 PM CST
- Where
- Cannon County, Auburntown
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.950, -86.100
Thunderstorm Wind, Rutherford
- When
- March 23, 6:00 PM CST
- Where
- Rutherford County, 0.75 mi S of Christiana
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 35.709, -86.400
Trees were downed in Christiana.
Tornado, Rutherford
- When
- March 23, 6:03 PM CST to 6:05 PM CST
- Where
- Rutherford County, 1.99 mi W of Christiana to 1.42 mi S of Crescent
- Rating
- EF0
- Path length
- 1 mi
- Path width
- 50 yd
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.719, -86.435
Damaged occurred on Walnut Grove Road near U.S. Highway 231. Some trees were uprooted and a small portion of shingles were removed from a few homes. A couple of outbuildings were also damaged. Maximum wind speeds associated with this tornado were estimated to be around 80 mph.
Funnel Cloud, Rutherford
- When
- March 23, 6:06 PM CST
- Where
- Rutherford County, 1.49 mi SSW of Sharp Ville
- Reported by
- Trained Spotter
- Coordinates
- 35.850, -86.290
A funnel cloud was reported on U.S. Highway 70 South.
Funnel Cloud, White
- When
- March 23, 6:10 PM CST
- Where
- White County, Bon Air
- Reported by
- Trained Spotter
- Coordinates
- 35.930, -85.380
A funnel cloud was reported 5 miles east of Sparta.
Funnel Cloud, Coffee
- When
- March 23, 6:47 PM CST
- Where
- Coffee County, 0.56 mi E of Tullahoma
- Reported by
- Trained Spotter
- Coordinates
- 35.370, -86.220
A funnel cloud was reported in Tullahoma.
Thunderstorm Wind, Coffee
- When
- March 23, 6:55 PM CST
- Where
- Coffee County, 0.89 mi NW of Manchester Spencer F
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 35.390, -85.980
Trees were downed in Hillsboro.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Tennessee, March 23 to 24, 20112 injured · $2.5 million · EF3 · 14 events
- Tornado and Hail in Pennsylvania, March 23, 2011$4.1 million · EF2 · 51 events
- Hail and Damaging Winds in Ohio, March 23, 20111 death · 2 injured · $71,000 · 1.75 in hail · 49 events
- Wildfire in South Carolina, March 23 to 25, 2011$2.0 million · 1 event
- Hail and Damaging Winds in West Virginia, March 23, 2011$149,000 · 1.75 in hail · 39 events
- Hail and Damaging Winds in Kentucky, March 23, 2011$100,000 · 1.75 in hail · 40 events
- Hail and Damaging Winds in North Carolina, March 23, 2011$223,000 · 1 in hail · 16 events
- Heavy Snow in New York, March 23, 2011$300,000 · 4 events
- Damaging Winds in Georgia, March 23 to 26, 2011$325,000 · 65 kt wind · 2 events
- Hail and Damaging Winds in Virginia, March 23 to 24, 2011$110,000 · 1 in hail · 23 events
- Hail and Damaging Winds in Indiana, March 23, 20111 injured · $61,000 · 2 in hail · 25 events
- Hail and Damaging Winds in Ohio, March 23, 2011$115,000 · 1.75 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 288531, 288528, 288527, 288510, 288533, 290011, 288474, 288477, 288468, 288567, 288471, 290014, 293747, 289189, 290008, 289997, 289989, 289994, 289186.